NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
My husband was previously diagnosed with PD, but the diagnosis was recently changed to hemi-dystonia (left arm and leg affected). His neuro put him on Artane starting with one 2mg pill for 3 days, then 2 pills for 7 days and then 3 pills for 7 days. Well, at day 4 (before he had taken the second pill) he became **extremely** nauseous with dry heaves (nothing ever came up throughout this whole episode) which lasted for 8 days. 3 1/2 days after it started he stopped taking the Artane so the nausea continued for another 4 days. He felt good for a few days so he started the Artane again. On day 8 this time he became nauseous again, discontinued the Artane a couple days later and the nausea has continued 5 days beyond stopping the Artane. Blood work was done 3 times throughout this whole ordeal and nothing out of the ordinary was found so the local docs are blaming the Artane. The neuro is 150 miles away and we have just communicated by phone with him and he had us see the locals for this. His first response was that it wasn`t the Artane, but then my husband`s primary care physician talked to him and he said it was possible.
Have you had any experience with anyone else having this type of a severe reaction to Artane? On one hand it looks like it could be the Artane, but on the other hand it didn`t start as soon as he started taking it and it went away way beyond when he stopped taking it.
Artane can certainly cause nausea. Alternative drugs to consider include baclofen (Lioresal) and clonazepam (Klonopin).
Arif Dalvi, MD
College of Medicine
University of Cincinnati